Hail, Dodge
- When
- June 1, 2:40 PM CST
- Where
- Dodge County, 5.04 mi WNW of Burnett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.537, -88.787
Pulse thunderstorms produced a couple wet microbursts and one large hail event. A heavy rainfall event occurred near Ripon, WI.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Pulse thunderstorms produced a couple wet microbursts and one large hail event. A heavy rainfall event occurred near Ripon, WI.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 1, 10:07 AM CST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1107 AM CDT SUN JUN 1 2014 .UPDATE... ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS SOUTH- CENTRAL WI LATE THIS MORNING ASSOCIATED WITH LOW LEVEL WARM ADVECTION. PRECIP CHANCES EXPAND ACROSS ALL OF SOUTHERN WI THIS AFTERNOON AS INSTABILITY INCREASES IN THE SOUTHEAST. BROKEN LINE OF CONVECTION IN SOUTHEAST MN AND WESTERN WI EXPECTED TO SLOWLY MOVE SOUTHEAST WITH SHOWERS AND T STORMS DEVELOPING AHEAD OF IT ACROSS OUR CWA. SCATTERED SHOWERS AND T STORMS SHOULD CONTINUE THROUGH MONDAY BEFORE THE SURFACE TROUGH MONDAY NIGHT. && .AVIATION/18Z TAFS/... PREVAILING VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MONDAY. SHOWERS AND STORMS ARE LIKELY LATER TODAY THROUGH TOMORROW THOUGH...WITH LOWER VSBYS LIKELY WITHIN MODERATE TO HEAVY RAINFALL. && .PREV DISCUSSION... /ISSUED 512 AM CDT SUN JUN 1 2014/ TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. PRECIPITATION CHANCES WILL BE INCREASING AS CORRIDOR OF DEEPER MOISTURE...WHERE CURRENT SHOWERS AND THUNDERSTORMS ARE DEVELOPING...SHIFTS FARTHER EAST OVER WI BEHIND RETREATING HIGH PRESSURE. SHOWERS AND STORMS WITH HEAVY RAIN IN NORTHWESTERN CWA...WITHIN A POCKET OF THETA-E ADVECTION AND LIFT AHEAD OF FIRST OF A SERIES OF SHORT WAVES...EXPECTED TO LIFT NORTH OF CWA BETWEEN 5 AM AND 6 AM. OTHER ISOLATED SHOWERS AND STORMS TRYING TO DEVELOP...BUT NOT ABLE TO OVERCOME SUBSIDENCE BEHIND THIS FIRST WAVE. WATER VAPOR IMAGERY SHOWS ANOTHER WAVE APPROACHING SOUTH CENTRAL IOWA THAT HI-RES/RAPID UPDATE MODELS AS WELL AS OPERATIONAL MODELS INDICATE WILL BRING THE NEXT ROUND OF SHOWERS AND STORMS INTO SRN WI BY MID-LATE MORNING...THEN POSSIBLY ANOTHER BREAK BEFORE YET ANOTHER WAVE TONIGHT. NOT EXPECTING VIGOROUS UPDRAFTS AS 0-6 KM BULK SHEAR VALUES ARE MARGINAL IN THE 20-25 KT RANGE...WITH MODERATE 700-500 MB LAPSE RATES...BUT WITH PRECIPITABLE WATER VALUES REMAIN IN THE 1.5 INCH TO 1.7 INCH RANGE AND ML CAPE APPROACHING 1000 J/KG ANY STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS TEMPERATURES ARE A CHALLENGE WITH POSSIBLE BREAKS IN THE CLOUD COVER BETWEEN ROUNDS OF PRECIPITATION. ADJUSTED TEMPS DOWN A DEGREE OR TWO FROM PREVIOUS FORECAST PER RAIN-COOLED POCKET OF LOWER 925MB TEMPS MOVING ACROSS MIDDAY...BUT CERTAINLY COULD REACH THOSE WARMER READINGS IF BREAKS ARE LENGTHY ENOUGH DURING PEAK HEATING. CWA REMAINS IN WARM...HUMID AIRMASS TONIGHT...HOLDING LOWS IN THE MID TO UPPER 60S. SHORT TERM...MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM. SHORT TERM MODELS IN FAIR AGREEMENT WITH SHIFTING SURFACE LOW NORTHEAST FROM CENTRAL MINNESOTA TO NORTHERN LOWER MICHIGAN OR LAKE SUPERIOR ON MONDAY. SURFACE TROUGH THEN CROSSES TO AREA MONDAY NIGHT. 500 MB VORTICITY MAXIMUM SHIFTS NORTHEAST ACROSS THE AREA ON MONDAY AS WELL. SOUTHWESTERLY LOW LEVEL JET CONTINUES TO BRING MOISTURE INTO THE AREA. AREA FORECAST SOUNDINGS SHOWING SOME VARIATION ON MEAN LAYER CAPE VALUES...AVERAGING AROUND 1000 J/KG. DEEP LAYER SHEAR IS IN THE 25 TO 30 KNOT PLUS RANGE...MAINLY FAVORABLE FOR MULTICELLS. UNCAPPED AIRMASS BY THE AFTERNOON IS EXPECTED. THUS...BROUGHT POPS FROM LIKELY TO DEFINITE AS THE DAY GOES ON MONDAY. LOCALLY HEAVY RAINFALL STILL POSSIBLE WITH CLIMATOLOGICALLY HIGH PRECIPITABLE WATER VALUES AND WEAK CORFIDI VECTORS. ACTIVITY SHOULD GRADUALLY WEAKEN MONDAY NIGHT. WARM AND HUMID CONDITIONS ARE EXPECTED MONDAY INTO MONDAY NIGHT. MODELS NOW KEEPING MOST OF TUESDAY DRY...AS WEAK HIGH PRESSURE MOVES ACROSS THE AREA. KEPT LOW POPS FOR SHOWERS IN THE NORTHWEST TUESDAY MORNING...THOUGH THESE MAY BE REMOVED IN LATER FORECASTS IF DRY LOOK CONTINUES. MILD TEMPERATURES WILL LOWER DEW POINTS ARE EXPECTED. GFS/ECMWF/CANADIAN MODELS THEN SHOW A POTENTIAL MESOSCALE CONVECTIVE SYSTEM PUSHING EASTWARD ACORSS IOWA INTO NORTHERN ILLINOIS TUESDAY NIGHT INTO WEDNESDAY. NAM FURTHER NORTH AND APPEARS TO BE AN OUTLIER SOLUTION. GFS/ECMWF BRUSH THE AREA WITH QPF FROM THE NORTHERN SIDE OF THIS SYSTEM. GFS FORECAST SOUNDINGS NOT SHOWING MUCH MEAN LAYER CAPE DURING THIS TIME. STILL...SHOULD BE AT LEAST SOME CONVECTION IF THIS SYSTEM HOLDS TOGETHER. BROUGHT INCREASING POPS TUESDAY NIGHT INTO WEDNESDAY...ADDING MORE THUNDER WORDING. APPEARS ANY SEVERE RISK WILL REMAIN SOUTH OF THE AREA AT THIS TIME. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE IS MEDIUM. ECMWF SHOWING A DRY WEDNESDAY NIGHT INTO SATURDAY PERIOD...WITH THE GFS SHOWING LINGERING LIGHT QPF WEDNESDAY NIGHT INTO THURSDAY...BEFORE DRYING OUT. FOR NOW...USED CONSENSUS POPS AND TEMPERATURES FOR THIS PERIOD...GIVEN SOME DISAGREEMENT WITH SMALLER SCALE FEATURES. TREND TOWARD MORE SOMEWHAT COOLER AND LESS HUMID CONDITIONS ARE SHOWN BY CONSENSUS OF MODELS DURING THIS PERIOD. AVIATION/12Z TAFS/... FIRST BATCH OF SHOWERS AND STORMS LIFTING OFF TO THE NORTHEAST OUT OF SOUTHERN WISOCNSIN...WITH SCATTERED DEVELOPMENT ALONG THE MS RIVER AHEAD OF NEXT SHORT WAVE. LOOKING FOR VFR CONDITIONS FOR THE FIRST PORTION OF THE FORECAST PERIOD...WITH TEMPORARY REDUCTIONS IN VSBYS WITH THE STORMS WHICH WILL BRING A POTENTIAL OF HEAVY RAIN. NOT MUCH NOCTURNAL COOLING NEEDED WITH HUMID AIRMASS IN PLACE SO LOOKING AT MVFR VSBYS IN FOG TONIGHT. MARINE...STRENGTHENING SOUTHERLY WINDS WILL PRODUCE WAVES APPROACHING SMALL CRAFT ADVISORY LEVELS FROM PORT WASHINGTON NORTH TODAY...BUT DID NOT ISSUE A HEADLINE WITH WAVE HEIGHTS EXPECTED TO STAY MORE ON THE LOWER END OF THE FORECAST 3 TO 5 FOOT RANGE. BETTER CHANCE FOR SMALL CRAFT ADVISORY MONDAY INTO MONDAY NIGHT WITH STRONGER WINDS AS DEEPENING LOW MOVES ACROSS LAKE SUPERIOR. ALSO LOOKING AT POTENTIAL FOR DENSE FOG MAINLY TONIGHT INTO MONDAY WITH THE HUMID AIRMASS AHEAD OF THE LOW MOVING OUT OVER THE COLDER WATERS OF THE LAKE. HAVE MENTION IN NSH AND HWO FOR NOW AND LET LATER SHIFTS EVALUATE NEED FOR A HEADLINE. BEACHES...ISSUED A BEACH HAZARD STATEMENT FOR SHEBOYGAN COUNTY. WHILE CONSIDERED HOLDING OFF ON THE HEADLINE WITH BEACH ACTIVITY NOT EXPECTED TO BE HIGH DUE TO THE SCATTERED THUNUDERSTORMS AND COLD WATERS...LATER START TO THE STORMS IN THE FAR EAST AND EXPECTED BREAKS IN STORMS DURING THE DAY COULD LEAD TO SOME FOLKS VENTURING OUT INTO THE WATERS. LONGSHORE CURRENTS AND STRUCTURAL CURRENTS ARE THE MAIN THREATS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR WIZ052. LM...NONE. && UPDATE...SM/DDV TODAY/TONIGHT AND AVIATION/MARINE...REM MONDAY THROUGH SATURDAY...WOOD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 446 AM CDT SUN JUN 1 2014 WIZ046-047-051-052-056>060-062>072-021000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 446 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER SOUTHERN WISCONSIN TODAY AND TONIGHT AS HUMID...UNSTABLE AIR MOVES INTO THE REGION AHEAD OF LOW PRESSURE ORGANIZING IN WESTERN MINNESOTA. THE STORMS COULD PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUED MONDAY AND MONDAY EVENING AS LOW PRESSURE MOVES ACROSS THE UPPER MISSISSIPPI RIVER VALLEY AND WESTERN GREAT LAKES. THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS MONDAY AND MONDAY EVENING PRODUCING DAMAGING WIND GUSTS. THERE WILL ALSO BE AN ISOLATED THREAT FOR FLASH FLOODING DUE TO A VERY MOIST ATMOSPHERE. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT...BECOMING LIKELY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY AND MONDAY NIGHT. LMZ643>646-021000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 446 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH SWIM RISK FOR THE BEACHES OF SHEBOYGAN COUNTY AS WAVE HEIGHTS BUILD TO 3 TO 5 FEET LATE THIS MORNING AND AFTERNOON. DENSE FOG IS POSSIBLE OVER LAKE MICHIGAN LATE THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DENSE FOG IS POSSIBLE OVER LAKE MICHIGAN THROUGH MONDAY AS WARM AND HUMID AIR FLOWS OVER THE COLD WATERS OF LAKE MICHIGAN. THERE ARE CHANCES OF THUNDERSTORMS MONDAY THROUGH MONDAY NIGHT AS LOW PRESSURE AND AN ASSOCIATED COLD FRONT MOVE ACROSS THE WESTERN GREAT LAKES. SOME THUNDERSTORMS COULD BE STRONG OR SEVERE MONDAY AND MONDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT...BECOMING LIKELY WEDNESDAY. REM WWW.WEATHER.GOV/MKX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1244 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 AM HEAVY RAIN 1 NE DEVILS LAKE ST PAR 43.44N 89.72W
06/01/2014 E1.90 INCH SAUK WI PARK/FOREST SRVC
*** 1 FATAL, 2 INJ *** A LARGE OAK TREE UPROOTED AND
LANDED ON A TENT KILLING AN 11 YEAR OLD GIRL AND INJURING
HER FATHER AND BROTHER. THE TREE FELL APPROXIMATELY 1
HOUR AFTER THUNDERSTORMS WITH HEAVY RAINS. THE ROOTS OF
THE TREE GREW AROUND A LARGE ROCK UNDERNEATH THE TREE AND
THE SOIL WAS SATURATED FROM THE HEAVY RAIN. THIS MAY HAVE
WEAKENED THE STABILITY OF THE TREE AND IT FELL.
&&
MGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN 6 N OXFORD 43.87N 89.56W
06/01/2014 M1.24 INCH MARQUETTE WI CO-OP OBSERVER
1.00-1.24 INCHES OF RAIN IN 20 MINUTES.
&&
BHAHNThe Milwaukee radar (KMKX), 66 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
2 thunderstorm wind, 1 hail, 1 heavy rain. Local standard time, as filed.
A 60 foot by 120 foot pole barn was mostly leveled. The steel sheeting from the barn was blown about 1/4 mile to the northeast. The collapse of the pole barn damaged tractors, a combine, and other farm equipment. Another farm lost roofs from two sheds and several large trees were downed with a fallen tree totaling a car. At yet another residence, fallen trees damaged two buildings. Finally another residence had a 16 inch spruce tree snapped off at the base and it partially landed on the home damaging the sofitts and gutters.
Street and parking low flooding led to water rushing into a business on highway 23 just east of Ripon. One hour rainfall estimated by doppler radar was 1.50 inches.
Multiple branches and a few trees down. The side was blown off of a new home under construction.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516865, 516846, 516860, 516864.